| Model Number |
PCF-H180AL |
| Medical Device Problem Code |
Device Reprocessing Problem (1091)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation but results are still pending.The device will be sent to an off-site lab for microbiological testing, and gas sterilization.As part of our investigation, an olympus endoscopy support specialist was dispatched to the user facility to reassess their reprocessing practices and to provide reprocessing training if necessary.During the ess¿ on-site visit, the staff were observed not always using the air/water channel cleaning adapter correctly during pre-cleaning of the device.The ess discussed with the staff the use of simethicone, and provided them the customer letter regarding the use of simethicone.The connectors for the scope washer were inspected and all were working properly.The ess reported that the internal filter in the scope washer is currently being replaced every six months and the external filter were being replaced every three months.The ess advised the biomed at the user facility that the internal channel has to be replaced every three months and the external filter has to be replaced every month starting on (b)(6) 2020.The ess discussed the staff the proper filter changes, disinfection of water lines and microbiological sampling protocol for the scope washer per instructions for use.This report will be updated accordingly, once the investigation is completed or if new information becomes available at a later time.
Event or Problem Description
The user facility reported that the device culture tested positive for bacillus species two weeks in a row.The first culture test was conducted on (b)(6) 2020 and the second culture test was conducted on (b)(6) 2020.The samples were taken from the biopsy channel.The device was reported to have been reprocessed in olympus washer using acecide and endoquick (disinfectant solution).The scope was reported to have been washed with steris revital ox solution.There were no reported patient infections associated with the device.
Additional Manufacturer Narrative
The following fields were updated.This supplemental report is being submitted to provide the results from the microbial lab testing of the subject device.The test article taken from the air/water channel of the device tested positive for staphylococcus hominis.The test article taken from the instrument/suction channel of the device tested positive for both staphylococcus epidermidis and micrococcus luteus.The test article taken from the auxiliary water channel of the device tested positive for bacillus circulans.This event is still under investigation.An additional supplemental report will be submitted once additional information is received or the investigation is completed.
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the device evaluation, legal manufacturer¿s investigation, and device history record (dhr) review.Olympus performed a device evaluation.The instrument channel was inspected.There were tear marks inside the channel from the biopsy port side and additional tear marks inside the channel from the bending section side.The suction tube had grayish stains.A cosmo leak test was performed and the scope did not pass the leak test due to the tear marks inside the bx-channel.Per the legal manufacturer¿s investigation, the device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the reported issue was not identified.The probable cause was the difference between the reprocess method performed by the customer and the reprocess method recommended by the instructions for use.It was possible that the equipment was not cleaned sufficiently or the reprocess may have been incomplete due to a malfunction of the equipment.In addition, during the culture test, it was possible that contamination occurred during sampling.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: improper and/or incomplete reprocessing or storage can present an infection-control risk, cause equipment damage, or reduce performance.Corrected data: please see updated section: d10.